Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 56, NWS Atlanta, GA

May 30, 2018Gwinnett County, Walton County, Georgia

NWS Atlanta, GA issued this river flood warning at May 30, 2018, 2:23 AM EDT for Gwinnett County, Walton County, Georgia. It took effect at May 30, 2018, 2:50 AM EDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
May 30, 2018, 2:23 AM EDT (06:23 UTC)
In effect from
May 30, 2018, 2:50 AM EDT
Expired
May 30, 2018, 6:11 AM EDT
In force
3 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Gwinnett County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 87 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alcovy River at New Hope Road near Grayson (ALCG1).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02208150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

612 
WGUS42 KFFC 300623
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
223 AM EDT Wed May 30 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Alcovy River near Lawrenceville affecting Gwinnett and Walton 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC135-297-301807-
/O.NEW.KFFC.FL.W.0056.180530T0650Z-180530T1807Z/
/ALCG1.1.ER.180530T0650Z.180530T0900Z.180530T1207Z.UU/
223 AM EDT Wed May 30 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Alcovy River near Lawrenceville.
* From early this morning until this afternoon.
* At 145 AM Wednesday the stage was 8.4 feet and rising.
* Minor flooding is forecast to develop.
* Flood stage is 9 feet.
* The river is forecast to rise above flood stage early this Wednesday 
  morning and continue to rise, reaching near 9.5 feet before sunrise 
  this morning. If no additional heavy rainfall occurs, the river will 
  fall below flood stage later this morning.
* At 9 feet, flood stage is reached with minor flooding beginning in 
  the woodlands upstream and downstream from the river gauge at New 
  Hope Road.

  At 10 feet, minor flooding continues to expand further into the 
  woodlands upstream and downstream from the river gauge at New Hope 
  Road.


&&

LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374 3379 8379


$$
1 follow-up statement
581 
WGUS82 KFFC 301011
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
611 AM EDT Wed May 30 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Alcovy River near Lawrenceville affecting Gwinnett and Walton 
  Counties

 
GAC135-297-301041-
/O.CAN.KFFC.FL.W.0056.000000T0000Z-180530T1807Z/
/ALCG1.1.ER.180530T0641Z.180530T0745Z.180530T0855Z.UU/
611 AM EDT Wed May 30 2018

The Flood Warning is cancelled for
  The Alcovy River near Lawrenceville.
* This takes effect immediately.
* Until this afternoon.
* At 545 AM Wednesday the stage was 8.5 feet and falling.
* Flood stage is 9 feet.
* If no additional heavy rainfall occurs, the river will continue to 
  fall.
* Between 7 and 9 feet, bankfull conditions occur upstream and 
  downstream from the river gauge at New Hope Road.

&&

LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374 3379 8379


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 30, 2:14 AM EDT, 9 minutes earlier.

Area forecast discussion, May 30, 2:14 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
214 AM EDT Wed May 30 2018

.PREV DISCUSSION... /Issued 1022 PM EDT Tue May 29 2018/

UPDATE...
As Subtropical Depression Alberto continues to lift into western
Tennessee, bands of heavy showers and a few thunderstorms persist
in parts of the area this evening. While coverage will likely
decrease somewhat by Wednesday morning, the potential for
continued rainfall development remains, especially in north
Georgia. Maintained high PoPs across north Georgia through the
overnight period to account for this continued activity. Locally
heavy rainfall amounts will remain possible, and the Flash Flood
Watch remains in effect until 8 AM EDT.

RW

PREV DISCUSSION... /Issued 254 PM EDT Tue May 29 2018/

SHORT TERM /Tonight through Wednesday Night/...
Subtropical Depression Alberto continues to dominate the short term
period, and the Flash Flood Watch continues through Wednesday
morning. Hi-res short term solutions continue to show precip
coverage will increase through this afternoon and evening, then
diminish overnight as the highest rainfall risk area transitions to
east and far north Georgia. Rainfall will be heavy at times and
could still see 1 to 3 inches through Wednesday night, with locally
higher rainfall amounts, particularly over the northeast Georgia
mountains where orographic influence could result in local downpours
(see Hydrology section below). Wednesday should provide a few more
opportunities for breaks in the clouds, and temperatures should warm
a bit higher than today. Daytime heating will increase instability
by Wednesday afternoon, so have still kept likely to categorical
pops over the area and mention of scattered/chance thunder.

31

LONG TERM /Thursday through Tuesday/...
No major changes made to the extended forecast. The remnants of
Alberto continues to influence the area as it moves across
Northern AL this afternoon. It is expected to continue moving
northward into the great lake states Thu and into Canada Friday.
The continued southerly flow will allow abundant moisture and
enough instability for scattered to occasional showers and
thunderstorms through the end of the work week. Moisture and
instability will be on the decline Friday and into the weekend but
there will still be enough in place for scattered convective
development through day 7. There are also expected to be a few
short waves moving through the area as upper level NW flow
develops over the weekend. Temps will remain into the 80s and
lower 90s across the area through Tuesday.

01

HYDROLOGY...
Flash Flood Watch still continues over much of the area through
Wednesday morning. At this time, extension of the watch in time may
be necessary, particularly over far north Georgia and the northeast
Georgia mountains, where 2-3 inches of rain are still possible
through Wednesday. Concern remains where storms train over the same
area, or where downpours happen quickly and rainfall accumulates
fast. At this time rivers are in pretty good shape, with most only
expected to reach bankfull conditions or lower. Additional rainfall
today could allow some already-high rivers to respond quickly to
runoff. Stay alert to changes in the forecast.

AVIATION...
00Z Update...
Ceilings generally in the VFR range at TAF sites at this time with
scattered showers dotting the area but beginning to diminish in
coverage. Kept VCSH in at most TAF sites through the evening into
to account for spotty showers. Ceilings are expected to gradually
drop into MVFR range by late evening and into IFR range by 6-10z
time frame before slowly improving during the day Wednesday.
Shower coverage will again increase by midday Wednesday with the
potential for tsra by afternoon. Winds will be SE through this
evening 5-10 kts before shifting toward the S and SSW by Wednesday
morning.

//ATL Confidence...00Z Update...
Medium confidence on ceiling and convective trends.
High confidence other elements.

RW

&&

.AVIATION...
06Z Update...
Primarily VFR/MVFR ceilings across the area with scattered IFR
that will begin to fill in by 8Z. Scattered showers across the
area are diminishing but may occasionally impact TAF sites around
the ATL metro through mid-morning. Wind speeds should stay at or
below 10 kts through the TAF period, but transition from just east
of south to just west of south around 15Z. Cigs will climb
after 15Z into MVFR/VFR as diurnal mixing occurs. Shower coverage
will once again increase by midday with the potential for tsra by
20-24Z.

//ATL Confidence...06Z Update...
Medium confidence on wind shift and convective timing.
Medium to high confidence on all other elements.

Thiem

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          83  69  85  70 /  60  60  60  20
Atlanta         82  70  85  71 /  70  40  60  20
Blairsville     76  65  81  65 /  80  60  70  30
Cartersville    81  69  85  70 /  70  40  70  30
Columbus        85  71  87  72 /  60  40  60  20
Gainesville     79  69  84  70 /  70  60  70  20
Macon           86  71  85  71 /  60  40  60  20
Rome            82  70  86  70 /  70  40  70  30
Peachtree City  83  69  86  70 /  60  40  60  20
Vidalia         86  71  86  72 /  70  50  70  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 8 AM EDT this morning for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts...
Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee...
Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade...
Dawson...DeKalb...Dooly...Douglas...Fannin...Fayette...Floyd...
Forsyth...Gilmer...Gordon...Greene...Gwinnett...Hall...Hancock...
Haralson...Harris...Heard...Henry...Houston...Jackson...Jasper...
Jones...Lamar...Lumpkin...Macon...Madison...Marion...
Meriwether...Monroe...Morgan...Murray...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Peach...
Pickens...Pike...Polk...Putnam...Rockdale...Schley...South
Fulton...Spalding...Stewart...Sumter...Talbot...Taliaferro...
Taylor...Towns...Troup...Union...Upson...Walker...Walton...
Warren...Webster...White...Whitfield...Wilkes.

&&

SHORT TERM...RW
AVIATION...Thiem
Hazardous weather outlook, May 29, 10:09 PM EDT, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1009 PM EDT Tue May 29 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-310215-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
1009 PM EDT Tue May 29 2018

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

Numerous showers and scattered thunderstorms can be expected
tonight. A Flash Flood Watch remains in effect for north and west
Georgia. Refer to the Flash Flood Watch /ATLFFAFFC/ on the web
for more information.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered to numerous thunderstorms can be expected Wednesday
through Friday with scattered thunderstorms Saturday through
Monday. Most storms will favor the afternoon and evening hours.
On any given day, a few storms could be strong with gusty winds,
frequent lightning and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed at this time, but spotters are
encouraged to submit reports of any severe or significant weather and
flooding through the web by going to weather.gov/atlanta.

In the hours before

Special weather statement, May 29, 8:30 PM EDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
830 PM EDT TUE MAY 29 2018

GAZ001-002-011-300115-
Chattooga GA-Walker GA-Dade GA-
830 PM EDT TUE MAY 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WESTERN WALKER AND
DADE COUNTIES UNTIL 915 PM EDT...

At 830 PM EDT...a strong thunderstorm was over New Moon, or 7 miles
east of Little River Canyon National Preserve...moving north at 40
mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Summerville, Trenton, Chickamauga, Trion, Lookout Mountain, Lyerly,
Menlo, Center Post, Fairview, Linwood, Cloudland, Chattanooga
Valley, Cloudland Canyon State Park, Hooker, Cooper Heights, James H.
Floyd State Park, Holland, Rising Fawn, Cole City and Wildwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3498 8527 3438 8531 3435 8535 3429 8539
      3429 8546 3498 8560
TIME...MOT...LOC 0030Z 190DEG 33KT 3440 8550
Special weather statement, May 29, 9:18 PM EDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
918 PM EDT TUE MAY 29 2018

GAZ001>003-011-019-300215-
Chattooga GA-Catoosa GA-Walker GA-Dade GA-Floyd GA-
918 PM EDT TUE MAY 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WESTERN CATOOSA...
WALKER...DADE AND WESTERN FLOYD COUNTIES UNTIL 1015 PM EDT...

At 918 PM EDT...a strong thunderstorm was near Center Post, or near
Summerville...moving north at 45 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Rome, Lafayette, Summerville, Ringgold, Trenton, Fort Oglethorpe,
Rossville, Chickamauga, Trion, Lookout Mountain, Lyerly, Menlo,
Center Post, Subligna, Blue Spring, Fairview, Linwood, Coosa,
Cloudland and Chattanooga  Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3499 8513 3475 8515 3473 8517 3472 8516
      3420 8521 3421 8545 3498 8560
TIME...MOT...LOC 0118Z 191DEG 39KT 3457 8541
Special weather statement, May 29, 9:33 PM EDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
933 PM EDT TUE MAY 29 2018

GAZ014-015-022-023-300215-
Hall GA-Dawson GA-Forsyth GA-Lumpkin GA-
933 PM EDT TUE MAY 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR HALL...SOUTHEASTERN DAWSON...
NORTHEASTERN FORSYTH AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL 1015 PM
EDT...

At 933 PM EDT...a strong thunderstorm was over Oakwood, or near
Gainesville...moving northeast at 25 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Gainesville, Dahlonega, Flowery Branch, Oakwood, Clermont, Candler,
Aqualand Park, Chestatee, Murrayville, Chestnut Mountain, Oscarville,
Road Atlanta-Lanier Speedway, Auraria and War Hill Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3447 8369 3414 8380 3411 8385 3416 8402
      3451 8406
TIME...MOT...LOC 0133Z 209DEG 20KT 3423 8387
Special weather statement, May 29, 11:10 PM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1110 PM EDT TUE MAY 29 2018

GAZ008-009-015-016-300400-
Union GA-Towns GA-White GA-Lumpkin GA-
1110 PM EDT TUE MAY 29 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION...TOWNS...
WHITE AND NORTHEASTERN LUMPKIN COUNTIES UNTIL midnight EDT...

At 1110 PM EDT...a line of strong thunderstorms was along a line
extending from near Mountain Scene to near Clermont...and moving
north at 20 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Dahlonega, Cleveland, Hiawassee, Blairsville, Young Harris, Helen,
Unicoi State Park, Robertstown, Blue Mountain Shelter, Gumlog, Mossy
Creek, Titus, Woods Hole Shelter, Low Gap Shelter, Vogel State Park,
Anna Ruby Falls, Leaf, Plum Orchard Gap Shelter, Turners Corner and
Sautee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
      3488 8366 3483 8366 3482 8365 3480 8368
      3476 8363 3469 8364 3465 8366 3462 8364
      3460 8364 3454 8362 3451 8367 3451 8396
      3499 8397 3499 8355
TIME...MOT...LOC 0310Z 197DEG 18KT 3488 8376 3446 8373
Special weather statement, May 30, 12:47 AM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1247 AM EDT WED MAY 30 2018

GAZ030-031-041>043-052-053-300530-
Polk GA-Douglas GA-Coweta GA-Haralson GA-Carroll GA-Heard GA-
Paulding GA-
1247 AM EDT WED MAY 30 2018

At 1245 AM EDT...a line of showers and thunderstorms, with very
heavy rain, extended from near Dallas to Carrollton and Ephesus
moving northeast at 30 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Douglasville, Carrollton, Dallas, Cedartown, Buchanan, Villa Rica,
Powder Springs, Bremen, Temple, Rockmart, Hiram, Tallapoosa, Bowdon,
Mount Zion, Aragon, Whitesburg, Waco, Ephesus, Centralhatchee and
Braswell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3410 8518 3408 8515 3410 8505 3408 8505
      3408 8474 3388 8472 3347 8487 3328 8526
      3391 8539
TIME...MOT...LOC 0445Z 212DEG 26KT 3382 8492 3355 8505 3334 8524

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:30 PM EDTSpecial Weather StatementFFCChattooga, Dade, Walker45 min
May 29, 9:18 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Floyd, Walker57 min
May 29, 9:33 PM EDTSpecial Weather StatementFFCHall42 min
May 29, 9:55 PM EDTRiver Flood WarningFFCGwinnett2 hr
May 29, 11:10 PM EDTSpecial Weather StatementFFCTowns, White50 min
May 29, 11:56 PM EDTFlash Flood WarningFFCTowns, White13 hr
May 30, 12:47 AM EDTSpecial Weather StatementFFCCarroll, Haralson, Paulding, Polk43 min
May 30, 1:07 AM EDTRiver Flood WarningFFCTowns7 hr
May 30, 1:32 AM EDTRiver Flood WarningFFCWhite4 hr
May 30, 2:33 AM EDTRiver Flood WarningFFCTowns24 hr
May 30, 9:31 AM EDTRiver Flood WarningFFCGwinnett11 hr
May 30, 1:01 PM EDTAreal Flood WarningFFCTowns, White6 hr
May 30, 4:40 PM EDTSpecial Weather StatementFFCLaurens35 min
May 30, 6:37 PM EDTSpecial Weather StatementFFCJohnson23 min
May 30, 6:39 PM EDTSpecial Weather StatementFFCMadison51 min
May 30, 6:56 PM EDTSpecial Weather StatementFFCGreene34 min

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.